Was put on Ritalin at 5 for ADHD until I was 16 then went off it (parents decision) then at 22 was out on Ritalin short release 10mg (10 daily) then changed to Concerta (27mg & 54mg long release). Then 6 months later it was Concerta (54 mg & Ritalin short release 10mg, if I felt I needed them). From 16 years old I was prescribed various anti depressants (from Effexor to cymbalta). At the moment I am off everything because the concerta makes it impossible for me to have proper body movements and makes me sexual dysfunctional. Please say others have the same effects?
Sexual dysfunction is a common side effect of antidepressants. How are you coping now? How is school or work? How are you feeling emotionally?
Well I am stable in the sense that, asking as I don’t interact with anything that would cause any emotional arousal. I am struggling at studying also thank you so much for replying to me I can’t afford to see my psychiatrist for another two weeks, and need to relate with people.
Brooke, hi. Sorry to hear about the medication troubles. Everybody is different, so don't feel strange about anything that could be a medication side effect, but you need the medication, right? Ask your doctor to keep records of side effects, handy if you want a chronological record later. Also, you can keep notes yourself. Sexual dysfunction is really frustrating but if you are in danger of becoming very depressed or losing the momentum you've worked hard for in school you might continue to try meds until you find something acceptable. Since you know that already, I'll just say again, "That's REALLY FRUSTRATING!" Does the doctor keep up with research about sexual dysfunction from medicines or combinations of them? You'll be able to work out the right combo, but until then have some kind of faith that things will change for the better. You're just in a rough patch. Do the best you can at getting the sleep and healthy food you need to study. I'm pulling for you!
Hi Brooke. So happy to have you here. And thank you for starting a great discussion. I’m sure a lot of people on meds are wondering the same thing. Because of your honesty about your situation I’ll bet you have helped a lot of people. Thank you and hope you can find a balance with or without meds. Good luck and all the best!
Hello all, thank you for your replies,It does make me feel a lot better. I have been doing some research and I will be bringing up changing my medication to “MODAFINIL” I had a chat with someone that uses it for narcolepsy and swears by it. Only downside is that it is very new and there is not much information about the long term effects of these medications. Mood diary- I keep a mood diary since I started taking meds, because of the ADHD and depression it is important to scale my moods because they symptoms are similar to bipolar.
Any updates on your medications, Brooke?